MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2020-060
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, mildly tortuous tibial artery.After crossing the lesion with a command es guide wire the 2.0x60mm armada 14 dilatation catheter was noted to not fully inflate when inflated to nominal pressure as the hub was noted to be leaking.Another 2.0x40mm armada 14 was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported leak at the hub.Although a conclusive cause for the reported leak was not identified, the reported inflation issue appears to be related to operational circumstances of the procedure as it is likely due to the reported leak.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.D9/h3 - device available for eval updated from 'yes' to 'no'.
 
Additional Manufacturer Narrative
Visual, functional and scanning electron microscopy inspections/analysis were performed on the returned device.The reported leak and inflation issue were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined a potential product quality issue based on the reported leak, inflation issue and noted inner member tears.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.D9 - device available for evaluation updated from 'no' to 'yes' h6 - component code 4755, type of investigation code 4115, investigation findings code 114 and investigation conclusions code 67 were removed h10 - additional mfg narrative: revised.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14824251
Report Number2024168-2022-06861
Device Sequence Number4844273
Product Code DQY
UDI-Device Identifier08717648155963
UDI-Public08717648155963
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberA2020-060
Device Catalogue NumberA2020-060
Device Lot Number0102241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer08/23/2022
01/03/2023
Initial Report FDA Received Date06/26/2022
Supplement Report FDA Received Date09/09/2022
01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND ES GUIDE WIRE
Patient SexUnknown